Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 60, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 31, 2016, 11:13 AM CDT for Pearl River County, Mississippi. It took effect at Apr 2, 2016, 3:15 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 11:13 AM CDT (16:13 UTC)
- In effect from
- Apr 2, 2016, 3:15 AM CDT
- Expired
- Apr 3, 2016, 9:24 AM CDT
- In force
- 30 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 12.72 ft at Apr 2, 2016, 2:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
423 WGUS44 KLIX 311613 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1113 AM CDT THU MAR 31 2016 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... The West Hobolochitto Creek Near McNeill affecting Pearl River County The East Hobolochitto Creek Near Caesar affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-012213- /O.NEW.KLIX.FL.W.0060.160402T0815Z-160403T1424Z/ /MNLM6.1.ER.160402T0815Z.160402T1800Z.160403T0824Z.NO/ 1113 AM CDT THU MAR 31 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The West Hobolochitto Creek Near McNeill. * from late Friday night to Sunday morning. * At 10:45 AM Thursday the stage was 8.5 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The Creek is expected to rise above flood stage by early Saturday morning and then continue to rise until cresting at around 16.5 feet by Saturday early afternoon. The creek is expected to fall below flood stage by early Sunday morning. will fall below flood stage by Sunday morning. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$ MSC109-012212- /O.NEW.KLIX.FL.W.0061.160402T1800Z-160403T0000Z/ /CREM6.1.ER.160402T1800Z.160402T1800Z.160402T1800Z.NO/ 1113 AM CDT THU MAR 31 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The East Hobolochitto Creek Near Caesar. * from Saturday afternoon to Saturday evening. * At 10:45 AM Thursday the stage was 6.4 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...The river is expected to continue rising until cresting at or near flood stage by Saturday early afternoon. * Impact...At 15.0 feet...Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. * Impact...At 12.0 feet...Water will pool on isolated low areas of unimproved roads near the creek. Minor overflow will occur in agricultural areas near stream. * Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will occur in flood plain downstream of gage. && LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959 && LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959 $$
2 follow-up statements
862 WGUS84 KLIX 010156 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 856 PM CDT THU MAR 31 2016 ...The flood warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County East Hobolochitto Creek Near Caesar affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-020756- /O.EXT.KLIX.FL.W.0060.160402T1024Z-160403T1516Z/ /MNLM6.1.ER.160402T1024Z.160402T1800Z.160403T0916Z.NO/ 856 PM CDT THU MAR 31 2016 ...Flood Warning extended until Sunday morning...The Flood Warning continues for The West Hobolochitto Creek Near McNeill. * from late Friday night to Sunday morning. * At 7:45 PM Thursday the stage was 8.3 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 16.5 feet by Saturday early afternoon. The river will then fall below flood stage by Sunday morning. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$ MSC109-020755- /O.EXT.KLIX.FL.W.0061.160402T1800Z-160403T0600Z/ /CREM6.1.ER.160402T1800Z.160402T1800Z.160403T0000Z.NO/ 856 PM CDT THU MAR 31 2016 ...Flood Warning extended until late Saturday night...The Flood Warning continues for The East Hobolochitto Creek Near Caesar. * from Saturday afternoon to late Saturday night. * At 7:45 PM Thursday the stage was 6.2 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to near flood stage Saturday early afternoon. * Impact...At 15.0 feet...Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. * Impact...At 12.0 feet...Water will pool on isolated low areas of unimproved roads near the creek. Minor overflow will occur in agricultural areas near stream. * Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will occur in flood plain downstream of gage. && LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959 $$
561 WGUS84 KLIX 011425 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 925 AM CDT FRI APR 1 2016 ...The flood warning has been cancelled for the following Creeks in Mississippi... The West Hobolochitto Creek Near McNeill affecting Pearl River County The East Hobolochitto Creek Near Caesar affecting Pearl River County && MSC109-011455- /O.CAN.KLIX.FL.W.0060.000000T0000Z-160403T1516Z/ /MNLM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 925 AM CDT FRI APR 1 2016 The Flood Warning has been cancelled for The West Hobolochitto Creek Near McNeill. * At 8:45 AM Friday the stage was 8.2 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to crest below flood stage at around 10.7 feet on Saturday afternoon. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$ MSC109-011455- /O.CAN.KLIX.FL.W.0061.000000T0000Z-160403T0600Z/ /CREM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 925 AM CDT FRI APR 1 2016 The Flood Warning has been cancelled for The East Hobolochitto Creek Near Caesar. * At 8:45 AM Friday the stage was 6.1 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to crest below flood stage at around 10.6 feet on Saturday afternoon. && LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 31, 9:09 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 31, 9:09 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT THU MAR 31 2016
.SOUNDING DISCUSSION...
MOISTURE AND INSTABILITY HAS CONTINUED TO INCREASE OVER THE PAST
24 HOURS WITH PW VALUES UP TO 1.67 INCHES. A FAIR AMOUNT OF
DIRECTIONAL SHEAR FROM THE SURFACE UP TO 850 MB WHERE WINDS VEER
FROM THE SOUTH TO THE WEST...SOUTHWEST BETWEEN THOSE LEVELS. A
NOTED CAP BETWEEN 925 AND 900 MB WHERE TEMPS WARM FROM 65 UP 68
AND DEWPOINT DEPRESSIONS INCREASE FROM ZERO TO 15 DEGREES ABOVE
925. A STRONG SOUTHWESTERLY FLOW JUST ABOVE THE SURFACE WHERE
WINDS ARE AT AROUND 30 KNOTS AT 1000 ASL. WET BULB ZERO AND FREEZING
LEVELS HAVE CONTINUED TO RISE WITH WBZ BEING AT 11.62 KFT AND THE
FREEZING LEVEL AT 13.07 KFT. CONVECTIVE TEMPERATURE STILL REMAINING
HIGH AT 85 DEGREES.
GP
&&
.PREV DISCUSSION... /ISSUED 347 AM CDT THU MAR 31 2016/
SYNOPSIS...
LATEST SURFACE ANALYSIS REVEALED AN EXITING 1022MB HIGH OVER THE
MID ATLANTIC STATES AND A 995MB LOW OVER EASTERN IOWA. A FRONTAL
ZONE EXTENDED SOUTH FROM THE LOW TO EASTERN OKLAHOMA TO NORTH
CENTRAL TEXAS TO TEXAS BIG BEND. TIGHT PRESSURE GRADIENT OF 5MB
WAS PRESENT FROM BTR TO MOB. AS A RESULT...SOUTHEAST TO SOUTH
WINDS OF 10 TO 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS WERE
OCCURRING. ISOTACH ANALYSIS SHOWED THE NOSE OF 140 KNOT SUB-
TROPICAL JET FROM TEXAS BIG BEND TO WEST LOUISIANA...FORECAST AREA
IN RIGHT FRONT QUADRANT FOR NOW. ISOTACH ANALYSIS AT 850MB SHOWED
A LLJ OF 50 TO 60 KNOTS SOUTHWEST LOUISIANA TO MID MISSISSIPPI
VALLEY...40 KNOTS OVER OUR AREA. PRECIPITABLE WATER PLOTS AT 00Z
SHOWED A SWATH OF MOISTURE WITH VALUES OF 1.6 TO 1.8 INCHES FROM
NORTHWEST GULF TO WEST LOUISIANA TO SOUTHEASTERN ARKANSAS.
FINALLY...THE LATEST UPPER AIR ANALYSIS THE MAIN TROUGH AXIS FROM
IOWA TO ARIZONA WITH DISTURBANCES OVER MISSOURI/ARKANSAS AND
OVER ARIZONA. 18
SHORT TERM...
MOISTURE AXIS AND LLJ WILL MIGRATE EAST AND YIELDING 0-3 KM
HELICITY VALUES OVER 400 TO 500 M/S OVER SOUTHWEST MISSISSIPPI AND
FLORIDA PARISHES OF LOUISIANA THIS MORNING BEFORE SUNRISE. CAPE
VALUES AROUND 1000 J/KG WILL INCREASE TO 1800 J/KG BY SUNRISE WITH
A SLIGHT LAG BEHIND THE CURRENT CONVECTION. COULD SEE SOME SPIN
UPS THROUGH THIS MORNING. ERGO...AGREE WITH TOR WATCH THROUGH 9
AM FOR NORTH HALF ZONES EXCLUDING MS COAST. WORKED OVER ATM MAY
YIELD A LULL IN ACTIVITY FROM MID MORNING TO AFTERNOON. MOISTURE
AXIS WILL SLIDE EAST TO THE EAST THROUGH THE DAY.
HOWEVER...SURFACE HEATING AND INSTABILITY WILL YIELD SCATTERED
SOUTH TO MORE NUMEROUS ACTIVITY FOR NORTH ZONES.
WIND PROFILE BECOMES SOUTHWEST FROM SURF TO 500MB AND SLIGHTLY
DECREASING LL SHEAR THIS AFTERNOON THROUGH FRIDAY. THE SURFACE
FRONT WILL FINALLY APPROACH THE NORTH ZONES LATE THIS AFTERNOON
AND ENTER INTO THE FORECAST AREA TONIGHT. THE FOCUS OF THE FRONT
AND SEVERAL UPPER DISTURBANCES WILL YIELD CONVECTION ACROSS THE
SOUTH HALF OF THE FORECAST TOWARD MIDNIGHT TONIGHT AND PERSISTING
THROUGH FRIDAY.
POST FRONTAL CONVECTION WILL BE IN PLAY AS SOUTHWEST FLOW WILL
PROVIDE VERY LITTLE PUSH TO THE SURFACE AND MOISTURE IN PLAY. WILL
GO CATEGORICAL LATE TONIGHT AND FRIDAY. TOTAL AVERAGE RAINFALL
AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...AND SOME AREAS COULD SEE 2 INCHES FALL IN AN HOUR OR SO
OR 3 TO 4 INCHES IN A COUPLE HOURS WHICH WOULD CAUSE SIGNIFICANT
PONDING OF WATER OR FLASH FLOODING. SEVERE THUNDERSTORM POTENTIAL
WILL REMAIN MARGINAL TO SLIGHT UNTIL THE COLD FRONT MOVES THROUGH
FRIDAY. WITH THE APPROACH OF THE MAIN TROUGH THE DEEP MOISTURE
WILL FINALLY PUSH SOUTH WITH RAIN CHANCES WILL DECREASE FRIDAY
NIGHT. 18
LONG TERM...
WEEKEND THROUGH ABOUT THE MIDDLE OF NEXT WEEK IN THE LONGER RANGE
MODELS LOOKS DRY AT THIS POINT. TEMPERATURES ARE EXPECTED TO
TREND MOSTLY BELOW THE SEASONAL NORMALS OVER THE WEEKEND...THEN
NEAR TO SLIGHTLY ABOVE NORMAL EARLY TO MIDDLE OF NEXT WEEK. 18
AVIATION...
PREVAILING IFR AND MVFR CEILINGS RANGING FROM 1000 TO 2000 FEET WILL
BE THE BIGGEST IMPACT AVIATION WISE TODAY. THERE WILL ALSO BE SOME
SCATTERED CONVECTION AROUND...WITH THE HIGHEST PROBABILITIES FOR
CONVECTIVE ACTIVITY AROUND KBTR...KHDC...AND KMCB THROUGH THE EARLY
MORNING HOURS. THE LATEST HRRR GUIDANCE..INDICATES THAT CONVECTION
SHOULD BECOME MORE ISOLATED AND LESS OF THREAT INTO THE AFTERNOON
HOURS. HEADING INTO TONIGHT...CEILINGS LOOK TO LOWER DOWN TO AROUND
300 TO 500 FEET BY 06Z...AS OVERALL BOUNDARY LAYER FLOW WEAKENS AND
THE ELEVATED INVERSION DIPS CLOSER TO THE SURFACE. THERE MAY BE
SOME FOG THAT TRIES TO FORM AFTER 06Z AS WELL...BUT VISIBILITIES
WILL GENERALLY REMAIN ABOVE ONE MILE. THE LOW LIFR CEILINGS ARE
EXPECTED TO BE THE MAIN IMPACT FOR TONIGHT. 32
MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH EARLY THIS EVENING
FOR THE OPEN GULF WATERS AND THE CHANDELEUR AND BRETON SOUNDS DUE TO
CONTINUED STRONG ONSHORE WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS OF
UP TO 8 FEET. THE GRADIENT FLOW SHOULD WEAKEN SLIGHTLY TONIGHT AND
TOMORROW...AS A SLOW MOVING FRONT SLIDES ACROSS THE REGION...BUT
WINDS SHOULD REMAIN IN EXERCISE CAUTION RANGE OF 15 TO 20 KNOTS. IN
THE WAKE OF THE FRONT FRIDAY NIGHT INTO SATURDAY...OFFSHORE WINDS
WILL INCREASE BACK INTO THE 20 TO 25 KNOT RANGE AND ANOTHER ROUND OF
SMALL CRAFT ADVISORY FLAGS IS ANTICIPATED. THESE WINDS WILL DEVELOP
AS A COLDER AND DRIER AIRMASS ADVECTS INTO THE REGION. AS HIGH
PRESSURE GRADUALLY SETTLES INTO THE REGION...WINDS WILL BEGIN TO
WEAKEN ON SUNDAY. WINDS SHOULD FALL FROM EXERCISE CAUTION RANGE TO
AROUND 10 KNOTS BY SUNDAY EVENING AS THE PRESSURE GRADIENT DECREASES
RAPIDLY. THESE LIGHT WINDS WILL PERSIST INTO MONDAY...WITH A SLIGHT
INCREASE BACK TO 10 TO 15 KNOTS EXPECTED ON TUESDAY AS A WEAK
REINFORCING FRONT MOVES THROUGH. OVERALL...FAIRLY BENIGN
WEATHER CONDITIONS ARE EXPECTED FOR THE FIRST PART OF NEXT WEEK. 32
DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
MONITORING SEVERE WEATHER AND HEAVY RAIN POTENTIAL FOR
WEDNESDAY AND THURSDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 62 74 50 / 90 50 70 50
BTR 82 64 74 52 / 50 60 80 40
ASD 80 68 75 56 / 40 70 90 60
MSY 82 68 75 58 / 40 70 100 50
GPT 78 68 76 56 / 50 70 100 70
PQL 80 68 74 56 / 50 70 100 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
LAZ056>070.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR LAZ034>037-039-040-
046>050-071-072.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ536-538-
550-552-555-557-570-572-575-577.
MS...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
MSZ080>082.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MSZ068>071-077.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ538-550-
552-555-557-570-572-575-577.
&&Hazardous weather outlook, Mar 31, 5:09 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 AM CDT THU MAR 31 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-312215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 509 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND NORTH OF INTERSTATE 10 IN SOUTHEAST LOUISIANA AND MISSISSIPPI INCLUDING METRO BATON ROUGE...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF COAST. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THESE THUNDERSTORMS COULD PRODUCE ISOLATED TORNADOES...STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND FREQUENT LIGHTNING STRIKES. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF THE INTERSTATE 10 CORRIDOR IN SOUTHEAST LOUISIANA INCLUDING ALL OF COASTAL SOUTHEAST LOUISIANA. VERY ISOLATED SEVERE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH...HAIL...AND FREQUENT LIGHTNING STRIKES IN THIS AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 12 IN SOUTHEAST LOUISIANA AND FOR ALL AREAS OF SOUTHWEST MISSISSIPPI THROUGH TONIGHT. HEAVY RAINFALL OF 1 TO 3 INCHES COULD PRODUCE SOME LOCALIZED AREAS OF FLASH FLOODING DUE TO ALREADY SATURATED SOIL CONDITIONS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE OPEN GULF WATERS AS WELL AS THE CHANDELEUR AND BRETON SOUNDS THROUGH THIS EVENING. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA ON FRIDAY. GENERALLY WET SOIL FROM RECENT RAINFALL IN ADDITION TO THE POSSIBILITY OF TRAINING THUNDERSTORMS COULD LEAD TO FLASH FLOODING. AMOUNTS OF 2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH FRIDAY. IN ADDITION...THERE IS A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY FOR ALL OF THE AREA. THE HIGHEST RISK OF SEVERE WEATHER WILL GENERALLY BE ACROSS THE MISSISSIPPI COAST AND NORTHSHORE PARISHES OF SOUTHEAST LOUISIANA. ISOLATED TORNADOES...HAIL...STRONG DAMAGING WIND GUSTS...AND FREQUENT LIGHTNING WILL ALL BE POSSIBLE THREATS FROM ANY SEVERE THUNDERSTORMS THAT FORM FRIDAY. ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF THE COLD FRONT. STRONG NORTHERLY FLOW OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET ARE FORECAST. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND FRIDAY FOR THE ENTIRE AREA DUE TO THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL PRODUCING FLASH FLOODING. 32
In the hours before
Local storm report, Mar 31, 6:18 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
618 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM TSTM WND DMG 1 SW TANGIPAHOA 30.87N 90.53W
03/31/2016 TANGIPAHOA LA LAW ENFORCEMENT
TREES DOWNED AND DEBRIS BLOWN ACROSS INTERSTATE 55 NEAR
MILE MARKER 56.
&&
MEFFERSOLocal storm report, Mar 31, 9:01 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 AM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG 2 E GREENSBURG 30.83N 90.64W
03/31/2016 ST. HELENA LA BROADCAST MEDIA
MULTIPLE TREES AND SOME MINOR STRUCTURAL DAMAGE ALONG
DAUGHTY RD. POSSIBLE TORNADO.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:05 AM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 55 min |
| Mar 31, 2:34 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 26 min |
| Mar 31, 4:26 AM CDT | Special Weather Statement | LIX | Amite, Pike | 34 min |
| Mar 31, 4:57 AM CDT | Special Weather Statement | LIX | Pike | 33 min |
| Mar 31, 6:16 AM CDT | Tornado Warning | LIX | Pike, Walthall | 11 min |
| Mar 31, 7:05 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 25 min |
| Mar 31, 11:13 AM CDT | River Flood Warning | LIX | Pearl River | 56 hr |
| Mar 31, 2:14 PM CDT | Special Weather Statement | LIX | Pike | 46 min |
| Mar 31, 2:15 PM CDT | Special Weather Statement | LIX | Wilkinson | 60 min |
| Mar 31, 3:02 PM CDT | Special Weather Statement | LIX | Amite | 43 min |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.